Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 4, 2006, 1:16 PM CDT for Calcasieu Parish, Louisiana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 1:16 PM CDT (18:16 UTC)
- Expired
- May 4, 2006, 2:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:24 PM CDT | HAIL 0.88 | 3 Sw Westlake, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 041816 SVRLCH LAC019-041915- /O.NEW.KLCH.SV.W.0034.060504T1816Z-060504T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 116 PM CDT THU MAY 4 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 215 PM CDT * AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER WESTLAKE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... LAKE CHARLES BY 125 PM CDT MOSS BLUFF BY 130 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3033 9312 3033 9333 3016 9333 3016 9312 $$
1 follow-up statement
000 WWUS54 KLCH 041840 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 138 PM CDT THU MAY 4 2006 LAC019-041915- /O.CON.KLCH.SV.W.0034.000000T0000Z-060504T1915Z/ CALCASIEU LA- 138 PM CDT THU MAY 4 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR CALCASIEU PARISH... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH LAKE CHARLES..MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE OVER... THE CITY OF LAKE CHARLES UNTIL 150 PM LAT...LON 3031 9308 3031 9325 3008 9345 3007 9323 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:54 PM CDT, 22 minutes earlier.
Area forecast discussion, May 4, 12:54 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1254 PM CDT THU MAY 4 2006 .UPDATE...INCREASED RAIN CHANCES FOR SOUTHERN ZONES DUE TO MCS WHICH DEVELOPED OVER THE HOUSTON AREA AND MOVED NORTHEASTWARD. THIS MCS WILL BE SLOW TO DISSIPATE AS THE CAP HAS BEEN BROKEN. && .PREV DISCUSSION... (ISSUED 1004 AM CDT THU MAY 4 2006) SYNOPSIS...HIGH PRESSURE FROM THE EASTERN GULF WILL CONTINUE TO PUMP GULF MOISTURE INTO THE LOW LEVELS UNDER A WEAK CAPPING INVERSION. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WHEN THE INVERSION BREAKS. UPDATE...LOWERED POPS DUE TO CONVECTIVE INHIBITION FROM SURFACE AND MID LEVEL RIDGING AND DUE TO A DELAY IN CONVECTION FROM THE WEAK CAPPING INVERSION. MORNING LCH SOUNDING SHOWS THE MOIST LAYER IS STILL SHALLOW...TOPPING OUT AT 4K FT. ALSO TWEAKED TEMPS BACK...MAINLY FOR INLAND ZONES AS CAP WILL HELP KEEP THE CLOUDS IN LATER BEFORE MIXING OUT WITH DAYTIME HEATING. MARINE...A LIGHT SOUTHERLY FLOW WILL CONTINUE. AVIATION...VFR WITH VCTS LATER TODAY. LIGHT FOG WITH MVFR VIS LATE TNITE. PREV DISCUSSION... (ISSUED 357 AM CDT THU MAY 4 2006) DISCUSSION... WENT WITH THE NAM...USED TO BE CALLED ETA...MODEL TODAY. HYDROMETEOROLOGICAL PREDICTION CENTER INDICATED THAT THERE WERE SOME INITIALIZATION PROBLEMS WITH THE GFS. AND PRECIPITATION OUTPUT FROM NAM AGREES PRETTY WELL WITH RECENT SATELLITE / LIGHTNING IMAGERY. ALSO YESTERDAY/S NAM HANDLED THE PRECIPITATION THAT DEVELOPED OVER GALVESTON BAY AND SPREAD NORTHHEAST INTO SOUTHWEST LOUISIANA YESTERDAY MORNING. AT MID TO UPPER LEVELS...NAM IS DEPICTING SHORTWAVE FROM NORTH TO SOUTHWEST TEXAS EARLY THIS MORNING TO MOVE EAST INTO EASTERN TEXAS EARLY THIS AFTERNOON...THEN REACHING THE SABINE RIVER AROUND SUNSET TODAY. ANOTHER IMPULSE IS PROGGED TO MOVE INTO THE FORECAST AREA TONIGHT. A SERIES OF SHORT-WAVES ARE PROGGED TO APPROACH THE FORECAST AREA FROM THE WEST FRIDAY THROUGH SATURDAY. 700 MB OMEGA PROGS SHOW A SERIES OF POCKETS OF INSTABILITY MOVING INTO AND ACROSS THE AREA THROUGH SATURDAY MORNING WITH THE STRONGEST MOVING INTO SOUTHEAST TEXAS AT 12Z SATURDAY. MOISTURE IS SUPPOSED TO INCREASE TO HIGH LEVELS OVER MOST OF THE AREA THROUGH EARLY THIS AFTERNOON...AND SHOULD REMAIN HIGH ESPECIALLY OVER NORTHERN PARTS OF THE AREA TONIGHT AND THE FRONT TO THE NORTH TODAY SHIFTS SOUTH TO ABOUT THE SHREVEPORT / LONGVIEW AREAS EARLY FRIDAY MORNING. THE FRONT IS NOT SUPPOSED TO MOVE MUCH FRIDAY AND FRIDAY NIGHT BUT IS EXPECTED TO MOVE SOUTH INTO SOUTHERN LOUISIANA AND NEAR THE TEXAS COAST SATURDAY. THERE SHOULD BE SUFFICIENT MOISTURE TO CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ALL BUT SOUTHEAST PARTS OF THE AREA TODAY AND TONIGHT. AS THE FRONT MOVES SOUTH INTO NORTH LOUISIANA CHANCES OF RAIN WILL INCREASE FRIDAY. AS THE FRONT MOVES SOUTH INTO THE AREA RAIN WILL BE LIKELY OVER AT LEAST NORTHERN SECTIONS OF THE AREA SATURDAY. AVIATION... MAINLY VFR EXCEPT FOR SOME LIGHT FOG EARLY THIS MORNING. SCATTERED THUNDERSTORMS AEX AREA THIS AFTERNOON. MARINE... WIND SPEEDS ON THE LIGHT SIDE INTO SATURDAY. UPDATED POINT TEMPS/POPS... KLCH 85 68 83 68 / 40 30 50 20 KBPT 86 68 84 69 / 50 30 50 20 KAEX 84 67 83 67 / 20 30 50 30 KLFT 86 68 83 67 / 40 20 50 20 && LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. 11
Hazardous weather outlook, May 4, 5:45 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 545 AM CDT THU MAY 4 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 545 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SERIES OF APPROACHING UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO ESPECIALLY THE NORTHERN SECTIONS OF THE AREA TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURFACE FRONT IS PROGGED TO MOVE FROM CENTRAL LOUISIANA AND NORTHEAST TEXAS SATURDAY MORNING TO SOUTH LOUISIANA AND SOUTHEAST TEXAS SATURDAY EVENING. SEVERE STORMS COULD OCCUR ALONG AND SOUTH OF THIS FRONT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 4, 1:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 105 PM CDT THU MAY 4 2006 LAZ041-041845- CALCASIEU- 105 PM CDT THU MAY 4 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER CENTRAL CALCASIEU PARISH... AT 1259 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SULPHUR... MOVING EAST AT 5 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CARLYSS...SULPHUR ...LAKE CHARLES AND WESTLAKE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. 06
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:13 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 21 min |
| May 4, 4:05 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.